Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 15, 2021, 3:15 PM CDT for Harrison County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 15, 2021, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
County Harrison County, MS
The radar
The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WWUS84 KLIX 152015
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
315 PM CDT Tue Jun 15 2021
MSZ081-152045-
Harrison-
315 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
At 314 PM CDT, a strong thunderstorm was located near Saucier, or 11
miles north of Gulfport. Movement is nearly stationary.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Gulfport, Biloxi, Saucier and Lyman.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3050 8894 3048 8902 3049 8918 3057 8924
3068 8918 3067 8889 3058 8888
TIME...MOT...LOC 2014Z 209DEG 4KT 3060 8907
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 12:35 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 15, 12:35 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1235 PM CDT Tue Jun 15 2021 .AVIATION (18Z Taf Issuance)... VFR conditions are expected to prevail for all terminals through the taf cycle. Cannot rule out a few brief periods of potential scattered showers and thunderstorms this evening mainly between 4pm and 7pm. If this does occur terminals can expect brief lowered ceilings and visibility. At this time, significant impacts to terminals remains low. /TDB/ && .PREV DISCUSSION... /issued 402 AM CDT Tue Jun 15 2021/ SHORT TERM (Today through Thursday)... A broad upper level ridge centered near the 4 Corners region extends from northern Mexico to Canada. To the east, an upper level trough is diving south across the Ohio River Valley and into the Appalachian Mountains. The CWA is on the southeast edge of the ridge. That means influences of both of those features can be expected locally. Temps should be low to mid 90s today and with dewpoints in the low to mid 70s, heat indices will rise over 100 but below 108. For rain chances today, the general consensus between CAMs and medium range models is scattered afternoon thunderstorms mainly south if I-12 in LA and along the MS coast. It looks like a seabreeze initiated day with outflow boundaries controlling what direction storms will move. In regards to any storms that do develop, the stronger ones will be borderline SPS/SVR based on BUFR soundings indicated high CAPE values (4000j/kg) combined with high dewpoint depressions in the low levels. Damaging winds and hail will be the main threats. Wednesday and Thursday will be a gradual transition into a brief drier period as the ridge to the west slightly expands farther east over the CWA and the trough to the east pulls farther away. There'll still be afternoon convection but coverage will be a little less each day with possibly none as we end the week. MEFFER LONG TERM (Friday night and beyond)... All eyes will be on the Gulf of Mexico where NHC shows a 70% chance of a tropical cyclone of some sort developing in the next 5 days. With no significant circulation ongoing at this time, the models will not handle the details very well. And the 00z ECMWF/00z GFS are offering different solutions, not only with location, but with timing as well. The main threat certainly looks to be heavy rainfall at this time, with rain/storms potentially beginning to impact the area as early as Friday. The local area should at least be aware of the potential for heavy (and potentially very heavy) rainfall over the weekend. A few inches to well over a foot of rain are certainly a possibility but confidence isn't very high at this time on whether that will fall over a specific drainage basin, a metro area, east of the CWA or just on offshore waters. Now is the time to be thinking about how to prepare. For now, will carry the NBM numbers for PoPs and temperatures. The PoP numbers will increase for some periods of the extended as timing becomes clearer. Any periods that experience heavy rainfall with this system aren't likely to see highs much above the lower 80s, and may need to drop current forecast temperatures a few degrees. 35/MEFFER AVIATION... Primarily a VFR forecast. Some light fog possible around sunrise at KMCB and will carry a couple hours of MVFR visibilities there. Only other real question will be the potential for convective development during the heat of the day. If there is any TSRA development, it would likely be in the 18z-00z time frame, but at this time, point probabilities look to be too low to carry that far out in the forecast. 35 MARINE... The surface pressure field in place will remain weak through the first half of this week. This will cause winds and seas to relax and lead to winds less than 10 knots and seas less than 2 feet. The remainder of the forecast period will be determined by the strength and track of a potential low pressure in the Bay of Campeche. At this time, looks like the pressure field will not be influenced by this potential system until the upcoming weekend or later. By then, looking at no less than Small Craft Advisory conditions. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 93 69 92 / 0 10 0 0 BTR 73 93 72 93 / 10 20 0 10 ASD 74 93 72 92 / 10 20 0 10 MSY 77 93 77 92 / 10 30 0 10 GPT 75 91 74 90 / 10 20 10 10 PQL 74 91 72 90 / 10 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 15, 1:45 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
145 PM CDT Tue Jun 15 2021
LAZ061-063-064-077-151915-
Western Orleans-Upper St. Bernard-Upper Plaquemines-Upper Jefferson-
145 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
SOUTHWESTERN ORLEANS...NORTH CENTRAL JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...
At 144 PM CDT, a strong thunderstorm was located over Terrytown, or
over Timberlane, drifting northeast at 5 mph.
Winds to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
New Orleans, Chalmette, Marrero, Harvey, Timberlane, Belle Chasse,
Gretna, Westwego, Woodmere, Violet, Terrytown, Meraux, Poydras,
Estelle and Arabi.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 235 and 242.
Interstate 610 near mile marker 4.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2978 9009 2990 9015 3003 9003 2998 8985
2997 8985 2990 8983 2983 8990 2979 8997
TIME...MOT...LOC 1844Z 215DEG 5KT 2991 9001
JRKSpecial weather statement, Jun 15, 2:18 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
218 PM CDT Tue Jun 15 2021
LAZ061-063-064-077-151945-
Western Orleans-Upper St. Bernard-Upper Plaquemines-Upper Jefferson-
218 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
SOUTHWESTERN ORLEANS...NORTH CENTRAL JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...
At 217 PM CDT, a strong thunderstorm was located over Terrytown, or
over Timberlane. The storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Orleans, Chalmette, Marrero, Harvey, Timberlane, Belle Chasse,
Gretna, Westwego, Woodmere, Violet, Terrytown, Meraux, Poydras,
Estelle, Arabi and Bridge City.
This includes Interstate 10 in Louisiana between mile markers 234 and
237.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2978 9010 2990 9017 2998 9008 2995 8989
2989 8986 2983 8990 2979 8995
TIME...MOT...LOC 1917Z 002DEG 1KT 2989 9002
JRKSpecial weather statement, Jun 15, 3:08 PM CDT, 7 minutes before
Special Weather Statement National Weather Service New Orleans LA 308 PM CDT Tue Jun 15 2021 LAZ046>048-152045- Iberville-West Baton Rouge-East Baton Rouge- 308 PM CDT Tue Jun 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE... EAST CENTRAL IBERVILLE AND SOUTHWESTERN EAST BATON ROUGE PARISHES... At 308 PM CDT, a strong thunderstorm was located near Brusly, or near Port Allen, moving north at 5 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Baton Rouge, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel, Addis, Brusly, Westminster, Merrydale, Village St. George, Inniswold and Gardere. This includes the following Interstates... Interstate 10 in Louisiana between mile markers 146 and 164. Interstate 12 between mile markers 1 and 5. Interstate 110 in Louisiana between mile markers 1 and 6. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3030 9107 3028 9128 3050 9136 3053 9102 TIME...MOT...LOC 2008Z 175DEG 5KT 3038 9119 JRK
Special weather statement, Jun 15, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
315 PM CDT Tue Jun 15 2021
MSZ081-152045-
Harrison-
315 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
At 314 PM CDT, a strong thunderstorm was located near Saucier, or 11
miles north of Gulfport. Movement is nearly stationary.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Gulfport, Biloxi, Saucier and Lyman.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3050 8894 3048 8902 3049 8918 3057 8924
3068 8918 3067 8889 3058 8888
TIME...MOT...LOC 2014Z 209DEG 4KT 3060 8907
JRKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:45 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Jun 15, 2:18 PM CDT | Special Weather Statement | LIX | Orleans | 27 min |
| Jun 15, 2:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 15, 3:08 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 37 min |
| Jun 15, 3:27 PM CDT | Special Weather Statement | LIX | Iberville | 33 min |
| Jun 15, 3:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 40 min |
| Jun 15, 4:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist | 42 min |
| Jun 15, 4:39 PM CDT | Special Weather Statement | LIX | Iberville | 51 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 40 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 48 min |
| Jun 15, 6:16 PM CDT | Special Weather Statement | LIX | Terrebonne | 44 min |
| Jun 15, 6:39 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 36 min |
| Jun 15, 3:19 PM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| Jun 15, 3:57 PM CDT | Special Weather Statement | LIX | Jackson | 33 min |
| Jun 15, 3:59 PM CDT | Special Weather Statement | LIX | Harrison | 31 min |
| Jun 15, 4:08 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 52 min |
| Jun 15, 4:54 PM CDT | Special Weather Statement | LIX | Harrison | 36 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.